ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Higher Order Linearization in Non-Linear Random Vibration

Iyengar, Narayana R (1988) Higher Order Linearization in Non-Linear Random Vibration. In: International Journal of Non-Linear Mechanics, 23 (5-6). pp. 385-391.

[img] PDF
higher.pdf
Restricted to Registered users only

Download (417Kb) | Request a copy

Abstract

In this paper a higher order linearization method for analyzing non-linear random vibration problems is presented. The non-linear terms of the given equation are replaced by unknown linear terms. These are in turn described by extra non-linear differential equations. The combined system of equations is then linearized to arrive at a higher degree-of-freedom equation for the original system. The method is illustrated by considering the Duffing oscillator under white noise input. The equivalent two d.o.f linear system is derived by the present method. Numerical results on steady state variance and PSD functions are obtained. These are found to be better than the simple linearization results.

Item Type: Journal Article
Additional Information: Copyright of this article belongs to Elsevier.
Department/Centre: Division of Mechanical Sciences > Civil Engineering
Date Deposited: 04 Mar 2008
Last Modified: 19 Sep 2010 04:43
URI: http://eprints.iisc.ernet.in/id/eprint/13254

Actions (login required)

View Item View Item